DOI 10.7196/samj.2023.v113i2.16832
Case Report.
Аннотация
The illegal practice of combining organophosphates (OPs) with other compounds such as carbamates and pyrethroids, creating 'streetpesticides', is common in South Africa. These agents contain mostly unknown quantities of unregulated toxins and contribute to atypicaland unpredictable clinical presentations following human ingestion. We present such a case in a patient with intentional rodenticideingestion. The initial presentation in the emergency department was a classic cholinergic toxidrome, and clinical resolution was achievedafter provision of atropine. This was followed 12 hours later by an acute decompensation resulting from an apparent sympatheticallydriven episode of autonomic instability and acute pulmonary oedema requiring immediate respiratory and haemodynamic support. In ourdiscussion, we explore this secondary decompensation and suggest various pathophysiological explanations for this atypical clinical coursefollowing what had appeared to be OP poisoning. The patient was discharged home after a total of 6 days in hospital.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.